Cotellic

This moderated forum is to support the needs of patients with stage IV melanoma, as well as to answer questions about treatment options and what to expect.
Post Reply
Respman
Posts: 15
Joined: Wed Jun 06, 2018 1:27 pm
Contact:

Cotellic

Post by Respman » Wed Aug 01, 2018 7:38 am

Due to an unfortunate miscommunication, I was only taking 1 cotellic pill daily for my first month. Things seemed ok, no significant side effect issues. When we realized the mistake I was in the 7 day break. A week and a half ago, I started the 3 pill per day dose that I was supposed to have been taking. Since then the hits keep coming. First was severe diarrhea. That was followed by abdominal distension and constipation. About 4 days in I started getting folliculitis sores all over my body. A day later came fevers 101 to 102. I have since been put on doxicycline, then bactrim, back to doxicycline and cipro with diflucan and flagyl just in case. Fevers are gone, sores aren't. Diarrhea still around but no more "wet heaves" once the stool is gone. Has anyone else had this severe of side effects from the cotellic? If you are on Zelboraf do you have to be on the same drug company's MEK inhibitor?
Jim D

Catherine Poole
Posts: 11045
Joined: Wed Jan 02, 2008 12:09 am

Re: Cotellic

Post by Catherine Poole » Thu Aug 02, 2018 8:37 am

Sorry to hear all that you've been through! I don't think you are stuck with the MEK that is prescribed with the BRAF drug. But ask your medical team. I have heard the new Array mek can be kinder to your body but not seen a lot of evidence. There is also Mekinist by Novartis. I will check around to see. Best wishes to a smoother ride.
Catherine M. Poole, President/Founder
Melanoma International Foundation

Post Reply

Who is online

Users browsing this forum: No registered users and 6 guests